Feeling tired cause of meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/8/2006 9:20 AM (GMT -7)   
I am tired of feeling tired all the time because of meds. It is getting to the point that I don't have enough energy for eveyday things. Or it just takes sooo much energy to accomplish the task. I am just taking lithium, celexa and trazadone. But i had the same issue with previous meds.

I was just wondering what you do to boost your energy. I excercise and try to eat right, I even increased my protein intake, and it does not seem to help that much. The fact that I cut out caffeine doesn't help the situation.

Thanks,
~Olivia

"Don't let your yesterday ruin your today."


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 8/8/2006 10:14 AM (GMT -7)   
Hi Olivia
If the meds are making you too tired to function, you need to contact your pdoc. Is it possible that it isn't the meds, but perhaps depression? I know if it is the meds dragging you down like that, sometimes they can give you something else. Or maybe something to counteract the side effect. I'd certainly consult the doc though. It's hard enough to get through the day with this disorder without being exhausted to boot.
Take Care
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
 


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/14/2006 8:11 AM (GMT -7)   
Ellie,

I wish I could say it was my depression, but it is not. It is definetly the meds. I have tried a few other cocktails and have had similar reactions. My pdoc just said that I am too sensitive to the meds. Hopefully I will feel more normal soon, and the side effect will start to wear off soon. It has been about 3 months and I feel slugish all the time.
~Olivia

"Don't let your yesterday ruin your today."


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 8/14/2006 8:32 AM (GMT -7)   
Three months, good grief. Thats a long time to feel that tired.. Sure hope this passes for you soon.
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
 


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/23/2006 8:04 AM (GMT -7)   
Ellie,

I have talked to 2 pdoc and they both said that I am sensitive to meds in general. It was suggested that I take multivitamins, and eat the food that are rich in the vitamins that I lack.
~Olivia

"Don't let your yesterday ruin your today."


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 8/23/2006 9:02 AM (GMT -7)   
Hmmm......and that was their only suggestions? I know how hesitant they are to change meds that are working but it's got to be difficult to live your life when you're exhausted all the time. It seems that maybe they could give you something to counteract the effect. maybe that would unbalance the meds though, and they wouldn't work as well. Hope the vitamins work.
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
 


CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 8/23/2006 7:00 PM (GMT -7)   
Hi Olivia,

I totally agree with Ellie -- seems a heck of a time to be exhausted... . I would really push it with your doc. Although I'm not bp, I have also had bizarre sensitivities to many meds (anti-depressants), but finally have found an SSRI and dosage that works -- very well -- for me. There are *many* meds out there for bp now, and it strikes me there *must* be better ones, or better dosages of your current ones, for you -- or, as Ellie said, something that could be added to counteract the side effects from the ones you're on.

All power to you Olivia,
Rosie x
********************
People are not like fish: they do not work better battered.
 
********************


domaincat
Regular Member


Date Joined Nov 2005
Total Posts : 59
   Posted 8/23/2006 7:14 PM (GMT -7)   
Let me just say that I was on Trazadone years ago for a short time and it made me so very sleepy, zombie like, and had blurred vision and so it is just my personal opinion that it may be the Trazadone that is causing you to have this sleepiness.  I don't know about Celexa, haven't been on that.  I am on Depakote and have been for years and that does not cause me to have those symptoms you have mentioned.  Of course it helps to stablize those of us unfortunate enough to have the Bipolar and helps us to sleep, but I don't think that the Depakote would be causing what you are talking about.  Perhaps see if you can wean yourself off the Trazadone or get off of it.  Tell your medical doctor, not just your psychiatrist, of this sleepiness that you are having.  Especially if it affects you for many long hours in the day time.  I wish you luck.

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 8/23/2006 7:27 PM (GMT -7)   
A point has been made that it could be a specific drug. (I think I may have heard this about trazadone as well.) And it very well could be, but please don't wean off anything without first consulting your pdoc. If you've had problems with many many meds, you may just be ultra sensitive to medication, (I am myself as well) and it may take awhile to get a good fit.
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
 


domaincat
Regular Member


Date Joined Nov 2005
Total Posts : 59
   Posted 8/23/2006 8:36 PM (GMT -7)   
Well yes one does have to always check first with the doctor that actually prescribed the medication either by phone or visit (or call their nurse), before you lower the dose or get yourself off the medication. I now always check the information leaflet that comes with the medication either in print or online, usually both, and find out what the benefits and risks as to side effects are as I am real sensitive to most pharmaceutical meds. Pls just check Trazadone online do a search, perhaps find the pharmaceutical site itself, and see whether you have any of the side effects. If you have a pharmacist, ask them for an information sheet and asking the pharmacist sometimes is a good idea. Stay on the Depakote though, don't go off of that as that is what stabilizes your Bipolar Disorder.

rybird
Regular Member


Date Joined Aug 2006
Total Posts : 78
   Posted 8/23/2006 9:06 PM (GMT -7)   

I liked celexa, made me feel little fuzzy, but a slight sense of well being, doctor presribed trazedone to help me sleep after I quit drinking, then another doctor took me off it because he said I shouldn't take more that one antidepressant. I don't know about lithium, but I started depakote lately to replace risperidone because I was going from a depressed state to a mixed mania. I was tired and now I am not at all. Definately consult a psych to re-evaluate your meds. sometimes less is more.

I wish you well.


domaincat
Regular Member


Date Joined Nov 2005
Total Posts : 59
   Posted 8/25/2006 2:03 PM (GMT -7)   
Depakote much better at least for me for the Bipolar. At first one psych dr put me on Risperidone and I was extremely very allergic to that. Risperidone resulted in drooling at the mouth, great difficulty in swallowing and I couldn't eat much but drink liquids. Then I also of course had difficulty walking (gait) from the Risperidone and a medical doctor told me to throw the Risperidone down the toilet and never take it again. I was diagnosed with Pseudo Parkinson or Neuroleptic Malignant Syndrome due to Risperidal (Risperdone) so anyone on Risperidone please be very cautious. Risperidone is for psychosis, not Bipolar. It simply was not the right drug for me. The right drugs for Bipolar are Lithium and Depakote and whatever the new one out is called. It's real important to get a correct diagnosis and the correct treatment.

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 8/25/2006 3:52 PM (GMT -7)   
There are actually many, many drugs that are appropriate for use with bipolar disorder, it's just that finding the correct drug that works for any specific person often requires alot of trial and error.
Many times bipolar I involves psychotic symptoms, hence antipsychotic medications are often prescribed. I'm sorry you had so many problems with risperidal cat, I had alot of problems with lithium, so it just goes to show that these meds have many individual responses.
Take Care
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:42 PM (GMT -7)
There are a total of 2,736,023 posts in 301,349 threads.
View Active Threads


Who's Online
This forum has 151444 registered members. Please welcome our newest member, Kilgore Trout.
318 Guest(s), 11 Registered Member(s) are currently online.  Details
tickcheckguy, Hope4all, OldSalty, Lynnwood, maria2016, panicgirly, dbwilco, GoBU, Traveler, JKVR, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer